@Bkboo

Last reply

Bkboo

Gilenya and shortness of breath

I have been on Gilenya for 4 years and this year I have experienced being short of breath, some days its ok and some says Its awful. I have had a Pulmonary function test which was normal. My doctor has me signed up to do further tests to find out whats going on. I think it may be Gilenya, I know its a rare side effect....any one else experience shortness of breath?

Stumbler

@Stumbler

Hi @bkboo and welcome. Check out this document from the FDA (Halfway down Page 5) :- https://www.fda.gov/downloads/Drugs/DrugSafety/UCM227569.pdf I'm not sure if this helps, but you've done the right thing consulting your Doctor.

rubyroo

@rubyroo

I occasionally do and have been on Gilenya nearly 3 years now. It doesn't last long for me and randomly occurs even when sitting still or at night. Quite unsettling at times but I haven't bothered seeing GP about it. If it gets worse or more frequent I will.

Bkboo

@Bkboo

this year its progressively gotten worse, waiting to see whats going on with further testing....

Tara20

@Tara20

I’m taking Gilenya and have had quite severe shortness of breath, saw GP peak flow is ok and had ECG all ok. Hospital have moved me to taking it every other day and it’s gradually improved but I still have bad days (like today). Hospital have said they have never heard of anyone having this side affect, then said that I’d been on it too long (2015) for this to “suddenly” start.

Tara20

@Tara20

I am getting some chest pain but not all the time, im gasping for breath again and this has been going on for the last couple of days and not easing at all. I have tried to speak to my nurse but shes off sick.

Stumbler

@Stumbler

@tara20 , how long ago did you speak to your Doctor about this? I'd be tempted to see if you could speak to your Doctor and just update them.

SamanthaThompson

@SamanthaThompson

I agree with stumbler, please contact your GP again. I had breathing issues whilst taking Rebif, it was frightening. Sam

Tara20

@Tara20

I spoke to my GP when it first started last August, she did some tests and said she couldn’t find anything wrong and to go back if anything changed. I then realised it might be Gilenya causing it and did some reasearch. A couple people described exactly same symptoms. I then saw my nurse as I was feeling terrible and that was when I was told it makes no sense it being Gilenya as I’ve been on it since 2015. The neurologist (who didn’t see me) passed a message through my nurse to reduce my dose to every other day, it’s taken a while but things have improved. But I’m still having bad days and it’s generally the day after I’ve taken Gilenya (I take it at night). I’ve been trying to speak to my nurse and I’ve spoken to my neurologist secretary this week and requested I see him.

Stumbler

@Stumbler

@tara20 , keep "nagging" the secretary to ensure the consultation happens. 😉

Tara20

@Tara20

I will, thank you 😊

Bkboo

@Bkboo

I know its been awhile since I checked in, but Tara20 what happened? I went through many tests and all ok....so went off Gilenya, breathing is now ok. On Tysabri now....